Quasi-neutral limit of a nonlinear drift diffusion model for semiconductors

Ingenuin Gasser*, Ling Hsiao, Peter A. Markowich, Shu Wang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

37 Scopus citations


The limit of the vanishing Debye length (the charge neutral limit) in a non-linear bipolar drift-diffusion model for semiconductors without a pn-junction (i.e., with a unipolar background charge) is studied. The quasi-neutral limit (zero-Debye-length limit) is determined rigorously by using the so-called entropy functional which yields appropriate uniform estimates.

Original languageEnglish (US)
Pages (from-to)184-199
Number of pages16
JournalJournal of Mathematical Analysis and Applications
Issue number1
StatePublished - Apr 1 2002


  • Entropy method
  • Nonlinear drift-diffusion equations
  • Quasi-neutral limit

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this